MAUDE Adverse Event Report: COOK INC ZENITH RENU AAA ANCILLARY GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH RENU AAA ANCILLARY GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55382
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: one gore viabahn, two gore vbx, one g3534-zta-p-30-109-w, lot# e3808230, and 10mm dacron graft sewn in platinum hemashield.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
When trying to remove the top cap, the delivery system got hung up on a shelf of calcium.The delivery system was maneuvered and able to be removed; however it pulled the second stainless steel stent from the dacrom material.Balloon angioplasty was performed and determined there was no endoleak.There was extreme calcification noted in the patient.Part of the procedure was performed off label as the alpha device was placed in the infrarenal aorta and there was not sufficient intrarenal seal zone for either of the cook devices.It was clarified that, "the second stainless steel stent from the dacrom material" means the second stent on the graft material of the ax1 device.The patient outcome was good and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b4.B4: report date was inadvertently left out of previous report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received regarding patient and/or event details since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h3 d10 - product received on: 14may2019.Investigation ¿ evaluation.A review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a visual inspection of the returned device were conducted during the investigation.One used device stent was returned for investigation and there were 12 top apices counted.Neither the graft or delivery system were returned as the graft remains implanted in the patient.The complaint was able to be confirmed based on customer testimony and evaluation of the returned product.There is no evidence to suggest the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 7984045 found one non-conformance of which was determined to not have caused or contributed to this reported failure mode.As this is a one-device lot, there are no other potentially non-conforming products in distribution for lot 7984045.Per a trackwise search, this is the only complaint associated with this lot.Consequently, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the following relevant product labeling was completed as well: "4 warnings and precautions 4.2 patient selection, treatment and follow-up -- the zenith renu aaa ancillary graft is not intended for primary endovascular treatment of patients with abdominal aortic or aortoiliac aneurysms.It is intended for use in patients in whom an endovascular graft has already been placed.-- additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing an enlarging aneurysm, unacceptable fixation length (both the vessel and component overlaps) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft and/or leaks may be required to undergo secondary interventions or surgical procedures.Patients with specific clinical findings (e.G.Endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.-- irregular calcification and /or plaque may compromise the attachment and sealing at the fixation sites.-- adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall), morphology (minimal tortuosity, occlusive disease and/or calcification), and pre-existing graft diameter should be compatible with vascular access techniques and delivery system of a 16 to 22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization." 4.3 pre-procedure measurement techniques and imaging -- lack of non-contrast ct imaging may result in failure to appreciate iliac or aortic calcification, which may preclude access or reliable device fixation and seal.Section 4.4 ¿ device selection strict adherence to the zenith renu aaa ancillary graft ifu sizing guide is strongly recommended when selecting the appropriate device size (tables 10.5.1 through 10.5.2).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Potential adverse events - aneurysm enlargement - endoleak¿ based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be established.The most likely contributing factors have been attributed to patient anatomy (i.E.Pre-existing calcification and/or tortuous anatomy) and/or the procedure itself (i.E.Failure to fully dock top cap).Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH RENU AAA ANCILLARY GRAFT CONVERTER
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8570744
Report Number1820334-2019-01082
Device Sequence Number1586644
Product Code MIH
UDI-Device Identifier10827002553825
UDI-Public(01)10827002553825(17)200626(10)7984045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Model NumberG55382
Device Catalogue NumberAX1-2-30-113-ZT
Device Lot Number7984045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer10/25/2019
10/25/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date10/25/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR